Alert archive / Mississippi / Special Weather Statements in 2017
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 25, 2017, 5:21 PM CDT for Madison County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2017, 5:21 PM CDT (22:21 UTC)
- Expired
- Mar 25, 2017, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
079 WWUS84 KJAN 252221 SPSJAN Special Weather Statement National Weather Service Jackson MS 521 PM CDT SAT MAR 25 2017 MSZ036-037-042-043-252245- Attala MS-Yazoo MS-Madison MS-Holmes MS- 521 PM CDT SAT MAR 25 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HOLMES... SOUTHWESTERN ATTALA...NORTHEASTERN YAZOO AND NORTH CENTRAL MADISON COUNTIES UNTIL 545 PM CDT... At 520 PM CDT, Meteorologists were tracking a strong thunderstorm over Vaughan, or 11 miles north of Canton, moving north at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Pickens around 535 PM CDT. Ebenezer around 545 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3268 8997 3272 9018 3301 9017 3293 8982 TIME...MOT...LOC 2220Z 191DEG 27KT 3278 9007 $$ 17
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 25, 4:17 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 25, 4:17 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Jackson MS 417 PM CDT Sat Mar 25 2017 .DISCUSSION... Tonight and Sunday: Visible satellite imagery this afternoon showing cold core low spinning about over the northern Ozarks. Meanwhile, down in our neck of the woods, the majority of this morning's convections has moved to the east and southeast, but other storms have developed lately over north and west central sections of MS. These storms are developing in a confluent area of mid 60s dewpoints that have combine with heating to produce CAPEs around 1000 j/kg. Some of these have had robust updrafts and have produce some hail. The HRRR is showing these storms maintaining themselves for the rest of the afternoon with the possibility of a few more severe storms. Also, the convective area over the southeast looks to spread out to the northeast before moving into AL this evening. and only a few light showers left by midnight. With low level moisture hanging around overnight, fog looks like a good bet after midnight as skies clear. Surface winds never drastically change directions, thus southerly flow Sunday will begin quickly reloading the moisture levels in the lower levels ahead of a storms system slated for Monday. Low to mid 60s dewpoints look to overspread the area by 12Z Monday./26/ Monday through Friday: A generally active weather pattern will remain in place through the remainder of the forecast period thanks to a progressive upper level pattern. The next system of interest is still on track for Monday, as a mid level shortwave and surface low track across the Mid South. Moderate instability is expected across our area, along with decent height falls occurring with the passage of the wave. Given the timing of the system (peak heating/instability) and anticipated steep lapse rates, a respectable severe weather threat will exist with somewhat greater potential farther north in the area closer to the better forcing. The currently advertised slight/marginal risk areas may need to be tweaked upward in later forecasts for some portions of the area. The surface baroclinic zone associated with Monday's system will stall just north/northwest of the CWA, keeping most or all of the forecast area in a warm/moist environment into the middle portion of next week. This will keep lower end chances for less organized showers/storms around Tuesday into Wednesday even as shortwave upper ridging passes across the area. The next system of interest is still on track to arrive around the Thursday time frame. Some model inconsistencies exist with respect to the nature of this system (slower moving cut off upper low vs more progressive upper wave). Nevertheless, the soupy airmass will remain in place ahead of this system, and another increase in rain/thunderstorm chances appears to be a good bet. Stronger deep layer shear will accompany this system, and there are indications that steep lapse rates will once again be possible. Particularly once we begin to see better model consistency, there is a good chance that severe potential will need to be added to HWO and graphics products for this period of the forecast. There is a better chance of an actual frontal passage with the late week system, suggesting a break in the rain is possible by next weekend. /DL/ && .AVIATION... 18Z TAF discussion: Ceilings will rise to VFR during the afternoon, but isolated thunderstorms will still pose a risk of lower ceilings and visibilities at impacted TAF sites. While the majority of the rain will move east of the area tonight, low clouds and fog will develop by late evening and be responsible for MVFR/IFR conditions, especially after midnight. Conditions will improve back to VFR by 26/15Z./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 59 82 63 82 / 44 9 9 58 Meridian 59 83 63 81 / 42 22 8 37 Vicksburg 56 82 63 82 / 32 4 7 58 Hattiesburg 62 84 64 82 / 47 15 8 28 Natchez 59 83 64 82 / 33 5 7 47 Greenville 53 79 63 78 / 13 3 15 61 Greenwood 56 79 62 80 / 39 6 12 63 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/26
Hazardous weather outlook, Mar 25, 2:28 PM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 228 PM CDT Sat Mar 25 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-060-261930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren- Adams- 228 PM CDT Sat Mar 25 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday Severe thunderstorms are possible on Monday, mainly in the midday through late evening hours, especially north of the Highway 84 corridor. The primary risks will be large hail and damaging wind gusts. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Monday through Monday night. MSZ026>033-036>039-042>046-048>059-061>066-072>074-261930- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 228 PM CDT Sat Mar 25 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon Isolated severe thunderstorms will be possible through the rest of the afternoon. The main threats from any severe storms will be damaging wind gusts and hail up to the size of quarters. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Severe thunderstorms are possible on Monday, mainly in the midday through late evening hours, especially north of the Highway 84 corridor. The primary risks will be large hail and damaging wind gusts. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon and Monday through Monday night. 26 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Mar 25, 3:43 PM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Jackson MS 343 PM CDT SAT MAR 25 2017 MSZ037-043-044-252115- Attala MS-Leake MS-Madison MS- 343 PM CDT SAT MAR 25 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEAKE...SOUTH CENTRAL ATTALA AND NORTHEASTERN MADISON COUNTIES UNTIL 415 PM CDT... At 343 PM CDT, Meteorologists were tracking a strong thunderstorm near Thomastown, or 12 miles northwest of Carthage, moving northeast at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Thomastown around 350 PM CDT. Singleton around 405 PM CDT. Other locations impacted by this storm include Redwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3269 8973 3284 8985 3307 8963 3279 8942 TIME...MOT...LOC 2043Z 234DEG 27KT 3282 8972 17
Special weather statement, Mar 25, 3:47 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
347 PM CDT SAT MAR 25 2017
MSZ043-044-252115-
Leake MS-Madison MS-
347 PM CDT SAT MAR 25 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LEAKE AND EAST
CENTRAL MADISON COUNTIES UNTIL 415 PM CDT...
At 346 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sharon, or 7 miles east of Canton, moving northeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Farmhaven around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3258 8964 3258 8973 3263 8973 3258 8979
3259 8979 3258 8982 3259 8984 3258 8986
3257 8987 3256 8989 3254 8989 3253 8992
3251 8993 3251 8994 3260 9002 3279 8981
TIME...MOT...LOC 2046Z 234DEG 27KT 3259 8990
17Special weather statement, Mar 25, 3:55 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
355 PM CDT SAT MAR 25 2017
MSZ043-252130-
Madison MS-
355 PM CDT SAT MAR 25 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON COUNTY UNTIL 430
PM CDT...
At 355 PM CDT, Meteorologists were tracking a strong thunderstorm
near Annandale, or 8 miles west of Canton, moving northeast at 30
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Canton around 405 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3266 8997 3250 9018 3259 9025 3269 9016
3269 9014 3270 9013 3270 9010 3273 9007
3274 9005
TIME...MOT...LOC 2055Z 234DEG 27KT 3257 9017
17Special weather statement, Mar 25, 4:21 PM CDT, 1 hour before
Special Weather Statement National Weather Service Jackson MS 421 PM CDT SAT MAR 25 2017 MSZ043-044-252145- Leake MS-Madison MS- 421 PM CDT SAT MAR 25 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEAKE AND EAST CENTRAL MADISON COUNTIES UNTIL 445 PM CDT... At 421 PM CDT, Meteorologists were tracking a strong thunderstorm near Farmhaven, or 14 miles west of Carthage, moving northeast at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Carthage and Thomastown around 445 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3262 8982 3271 8988 3292 8965 3269 8951 TIME...MOT...LOC 2121Z 234DEG 27KT 3270 8978 17
Special weather statement, Mar 25, 4:32 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
432 PM CDT SAT MAR 25 2017
MSZ032-037-038-252200-
Attala MS-Winston MS-Choctaw MS-
432 PM CDT SAT MAR 25 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHOCTAW...EAST
CENTRAL ATTALA AND SOUTHWESTERN WINSTON COUNTIES UNTIL 500 PM CDT...
At 432 PM CDT, Meteorologists were tracking a strong thunderstorm
near Zama, or 15 miles north of Edinburg, moving northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central
Choctaw...east central Attala and southwestern Winston Counties,
including the following locations: Noxapater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3296 8899 3293 8920 3293 8935 3308 8943
3322 8920
TIME...MOT...LOC 2132Z 240DEG 29KT 3303 8931
17Special weather statement, Mar 25, 5:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 521 PM CDT SAT MAR 25 2017 MSZ036-037-042-043-252245- Attala MS-Yazoo MS-Madison MS-Holmes MS- 521 PM CDT SAT MAR 25 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HOLMES... SOUTHWESTERN ATTALA...NORTHEASTERN YAZOO AND NORTH CENTRAL MADISON COUNTIES UNTIL 545 PM CDT... At 520 PM CDT, Meteorologists were tracking a strong thunderstorm over Vaughan, or 11 miles north of Canton, moving north at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Pickens around 535 PM CDT. Ebenezer around 545 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3268 8997 3272 9018 3301 9017 3293 8982 TIME...MOT...LOC 2220Z 191DEG 27KT 3278 9007 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:05 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 40 min |
| Mar 25, 2:41 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 49 min |
| Mar 25, 3:01 AM CDT | Special Weather Statement | JAN | Sharkey | 44 min |
| Mar 25, 3:10 AM CDT | Severe Thunderstorm Warning | JAN | Leflore | 50 min |
| Mar 25, 3:25 AM CDT | Special Weather Statement | JAN | Issaquena, Sharkey, Warren | 50 min |
| Mar 25, 4:02 AM CDT | Special Weather Statement | JAN | Adams, Claiborne, Jefferson | 58 min |
| Mar 25, 4:20 AM CDT | Special Weather Statement | JAN | Humphreys, Issaquena, Sharkey, Warren, Yazoo | 55 min |
| Mar 25, 4:46 AM CDT | Special Weather Statement | JAN | Claiborne, Copiah, Hinds, Warren | 59 min |
| Mar 25, 4:56 AM CDT | Special Weather Statement | JAN | Holmes, Madison, Yazoo | 64 min |
| Mar 25, 6:08 AM CDT | Special Weather Statement | JAN | Montgomery, Webster | 37 min |
| Mar 25, 6:12 AM CDT | Special Weather Statement | JAN | Leake, Madison, Rankin | 48 min |
| Mar 25, 7:24 AM CDT | Special Weather Statement | JAN | Choctaw, Oktibbeha, Winston | 51 min |
| Mar 25, 7:34 AM CDT | Special Weather Statement | JAN | Neshoba, Newton, Scott | 56 min |
| Mar 25, 10:01 AM CDT | Special Weather Statement | JAN | Clarke, Kemper, Lauderdale | 29 min |
| Mar 25, 10:10 AM CDT | Special Weather Statement | JAN | Forrest | 35 min |
| Mar 25, 10:15 AM CDT | Special Weather Statement | JAN | Jones | 30 min |
| Mar 25, 11:01 AM CDT | Special Weather Statement | JAN | Forrest | 29 min |
| Mar 25, 12:48 PM CDT | Special Weather Statement | JAN | Yazoo | 27 min |
| Mar 25, 12:55 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 50 min |
| Mar 25, 1:25 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 50 min |
| Mar 25, 1:40 PM CDT | Special Weather Statement | JAN | Hinds | 35 min |
| Mar 25, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Madison, Yazoo | 49 min |
| Mar 25, 2:10 PM CDT | Special Weather Statement | JAN | Hinds | 35 min |
| Mar 25, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 17 min |
| Mar 25, 2:32 PM CDT | Special Weather Statement | JAN | Attala | 28 min |
| Mar 25, 2:49 PM CDT | Special Weather Statement | JAN | Attala | 26 min |
| Mar 25, 3:43 PM CDT | Special Weather Statement | JAN | Leake | 32 min |
| Mar 25, 3:47 PM CDT | Special Weather Statement | JAN | Madison | 28 min |
| Mar 25, 3:55 PM CDT | Special Weather Statement | JAN | Madison | 35 min |
| Mar 25, 4:21 PM CDT | Special Weather Statement | JAN | Leake | 24 min |
| Mar 25, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 16 min |
| Mar 25, 4:32 PM CDT | Special Weather Statement | JAN | Winston | 28 min |
| Mar 25, 5:43 PM CDT | Special Weather Statement | JAN | Warren | 32 min |
| Mar 25, 5:48 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 42 min |
| Mar 25, 6:20 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 40 min |
| Mar 25, 6:51 PM CDT | Special Weather Statement | JAN | Holmes | 24 min |
| Mar 25, 12:50 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 55 min |
| Mar 25, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 47 min |
| Mar 25, 2:39 AM CDT | Special Weather Statement | JAN | Franklin, Tensas | 51 min |
| Mar 25, 3:03 AM CDT | Special Weather Statement | JAN | Catahoula, Concordia, Tensas | 57 min |
| Mar 25, 3:43 AM CDT | Special Weather Statement | JAN | Tensas | 47 min |
Nearby
Special Weather Statements in Mississippi, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.